Saturday, June 23, 2007

Pins & Needles And Other "Interesting" Sensations...

Before anyone sends me some kind of "concern" mail (or hate mail, as the case may be), I thought I had best throw up a short post (yes, that reference WAS intended as a puke joke!) and let you all know I remain alive and well...just very, very busy and feeling tired the past few days. My *flight into wellness* (as I call my post Novantrone infusion experience) appears to be landing at the airport again...I am hoping the plane will not remain grounded, however.

I have been incredibly busy with work these days, spending some overtime hours there that I don't particularly WANT to do, but must to complete my cases...and on top of that, my personal dance card has had spotty events splattered upon it, making my hours away from work seem just as hectic.


But the worst of my whines and complaints seem to be coming from my inability to get a good night's sleep because of a recurring "pins and needles" sensation in the bottoms of my feet and sides of my ankles...yep, the ol' MS is acting up again...and at the worst possible time of my day. WHEN I'M TRYING TO SLEEP!!!


I started out two weeks ago having a deep nerve pain in my right leg...that kind of bone-clenching pain that only one with MS can speak to as a bona fide "club member"...if you've ever had this type of nerve pain, I probably don't need to say much more...we can whisper and nod our heads at each other in agreement. LOL


This nerve pain gradually transformed itself into painful sensations in my feet and ankles...not too bad...but just bad enough to be ANNOYING (again, YOU know the kind. LOL) and to seemingly worsen whenever I tried to lay down to sleep...consequently, my sleep has been quite disturbed which, as we all know, makes ME CRABBY!!!


I emailed Dr. She Who Will Not Be Named and she decided the one drug I hate the most should be the one drug I try...Neurontin. As some of you "seasoned" Cheese readers know, I have fondly referred to this drug in the past as "MORONTIN" or "NEUROTTEN"...it tends to make me feel dumber than a cob, so I'm a low dose taker if I have to take any at all.


At 900mg of *Morontin*, I have reached my maximum capacity of mental tolerance of the drug and, unfortunately, this dose did not seem to affect my pins and needles sensations much at all...so the emails flew again. Now Dr. SWWNBN wants me to try a drug called *Baclofen* with the "Neurotten", which I have never taken before and I'm not too sure I want to (anybody else been on this drug? Care to share your experiences and/or words of wisdom so I have SOMETHING to base my neurosis or compliance on?!?). Of course, one of the drug's side effects is sedation, so being knocked out (versus knocked up) doesn't sound too bad to me. LOL


So, I'm off to try to lie down and see what interesting leg jumping I can do tonight...I swear there is a small troll at the end of my bed randomly poking a needle in the bottom of my feet...but given the type of work I do in mental health, I have to be a bit cautious who I DISCLOSE that idea to! Unless I want to find myself on some "other" kind of medications with "interesting" side effects...LOL


How's YOUR MS today? Let's have some more "whine" with this Cheese...LOL...

8 comments:

Peej said...

Sorry to hear you're not doing as well as we'd like you to be! Those leg problems are the bain of my existence lately so I know what you're talking about.

Baclofen is a drug for muscle spasms, though you probably researched it by now and know more than anyone about it. We all know what you're like so don't even try to con us. (wink) Anyway, I tried it for awhile but then they had a shortage of it (I have no idea why) and had to wean off it slowly --- it's one of THOSE drugs that do nasty things to you if you stop suddenly.

I personally thought the baclofen was like hunting rabbits with an elephant gun - overkill. I use quinine for my spasms and it works really well most of the time.

Hope you're better soon!

Peej

Jami said...

I take neurontin only 30mg every night before bed. I find that during the day as long as I'm busy I don't notice the pin and needles as much, but when I'm trying to go to sleep that's when it gets me. I read that increasing your neurontin dose doesn't do much after a certain amount, but taking it with naproxen increases its effects. I usually take the naproxen when I give myself a shot. Good luck...

Jami said...

Oops I meant to say 300mg. Do you take yours during the day or just at night?

Have myelin? said...

Noooooo! Don't fall off the Nova-Train!

Baclofen made my brains turn into mush. So did Neurorotten. But don't be discouraged.

Quinine? Is that like tonic water?

Have myelin? said...

Oh and Brain Cheese- I'm sorry you're feeling poorly. :-[

Miss Chris said...

I can really whine up a storm about those pesky pins-and-needles sensations. I hate those!

Peej said...

>Have myelin? said...
>Quinine? Is that like tonic water

Yup! Believe it or not, drinking a half liter of tonic water (gin optional LOL!) stops everything but the most bone breaking muscle spasms you can come up with! If you're not allergic, then please try it because it's inexpensive and has NO SIDE EFFECTS!! :)

Granted it tastes like garbage but when I had no insurance I needed something inexpensive that was affective in stopping my spasms. A friend from JJ's told me about tonic water, I tried it and it was miraculous... Truly miraculous.

Give it a try. It's all I use and it works great!

Peej

Sara said...

Well as you know I cannot participate in the "wine with cheese" but I send my best wishes - I might be getting to go to a conference where one of the speakers will be talking about MS & TLR (do you know what they are?)

FEEL BETTER